Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 46, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 20, 2012, 5:53 PM CDT for Cameron County, Hidalgo County, Texas. It was in force for 52 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2012, 5:53 PM CDT (22:53 UTC)
- Expired
- Apr 20, 2012, 6:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Cameron County, TX, Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 47 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 6:36 PM CDT | HAIL 0.88 | Harlingen, TX | NICKEL SIZE HAIL REPORTED AT 2425 ED CAREY ROAD. |
| Apr 20, 6:38 PM CDT | FUNNEL CLOUD | 2 N San Benito, TX | FUNNEL CLOUD REPORTED ON NORTH SIDE OF SAN BENITO. |
| Apr 20, 6:44 PM CDT | HAIL 1 | Harlingen, TX | QUARTER SIZED HAIL REPORTED NEAR HARLINGEN HIGH SCHOOL. |
| Apr 20, 6:45 PM CDT | HAIL 1 | Harlingen, TX | QUARTER SIZE REPORTED NEAR THE TREASURE HILLS AREA OF HARLINGEN. |
| Apr 20, 6:48 PM CDT | FUNNEL CLOUD | Harlingen, TX | PUBLIC REPORTS FUNNEL CLOUD EAST OF HARLINGEN AIRPORT |
| Apr 20, 6:52 PM CDT | FUNNEL CLOUD | Harlingen, TX | PUBLIC REPORT OF FUNNEL CLOUD NEAR HARLINGEN AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 51 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 2:29 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
995
WUUS54 KBRO 202253
SVRBRO
TXC061-215-202345-
/O.NEW.KBRO.SV.W.0046.120420T2253Z-120420T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
553 PM CDT FRI APR 20 2012
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CAMERON COUNTY IN DEEP SOUTH TEXAS.
NORTHEASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 645 PM CDT
* AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND
DAMAGING 60 MPH WINDS...13 MILES NORTH OF HARLINGEN VALLEY
AIRPORT...MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
YZNAGA.
TIERRA BONITA.
SANTA ROSA.
COMBES.
HARLINGEN VALLEY AIRPORT.
RIO HONDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2611 9770 2627 9789 2643 9790 2643 9786
2635 9786 2630 9753 2633 9752 2631 9750
2633 9750 2633 9747 2634 9747 2633 9745
2634 9744 2626 9738
TIME...MOT...LOC 2253Z 327DEG 23KT 2641 9769
$$
JGG3 follow-up statements
493
WWUS54 KBRO 202302
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
602 PM CDT FRI APR 20 2012
TXC061-215-202345-
/O.CON.KBRO.SV.W.0046.000000T0000Z-120420T2345Z/
HIDALGO-CAMERON-
602 PM CDT FRI APR 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN CAMERON AND EASTERN HIDALGO COUNTIES...
AT 602 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED GOLFBALL
SIZED HAIL WHEN THE STORM MOVED THROUGH RAYMONDVILLE.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE
THUNDERSTORM WAS NOW 9 MILES SOUTHEAST OF RAYMONDVILLE...MOVING
SOUTHEAST AT 25 MPH.
HAIL OF GOLFBALL TO BASEBALL SIZE REMAINS POSSIBLE WITH THIS STORM.
THIS IS A DANGEROUS SITUATION! TAKE COVER IN AN INTERIOR ROOM AWAY
FROM WINDOWS!
THE SEVERE THUNDERSTORM WILL BE NEAR...
YZNAGA.
SANTA ROSA.
PRIMERA.
LASANA.
HARLINGEN VALLEY AIRPORT.
RIO HONDO.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2611 9770 2627 9789 2643 9790 2643 9786
2635 9786 2630 9753 2633 9752 2631 9750
2633 9750 2633 9747 2634 9747 2633 9745
2634 9744 2626 9738
TIME...MOT...LOC 2302Z 327DEG 23KT 2636 9766
$$
JGG015
WWUS54 KBRO 202322
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
622 PM CDT FRI APR 20 2012
TXC061-215-202345-
/O.CON.KBRO.SV.W.0046.000000T0000Z-120420T2345Z/
HIDALGO-CAMERON-
622 PM CDT FRI APR 20 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR NORTHWESTERN CAMERON AND EASTERN HIDALGO COUNTIES...
AT 619 PM CDT...A WEATHER SPOTTER REPORTED GOLFBALL SIZED HAIL NEAR
LYFORD.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE
THUNDERSTORM WAS NOW 4 MILES NORTHEAST OF HARLINGEN VALLEY AIRPORT...
MOVING SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HARLINGEN VALLEY AIRPORT.
RIO HONDO.
LANTANA.
LOZANO.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
GOLFBALL SIZE HAIL...WITH POSSIBLE DAMAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2611 9770 2627 9789 2643 9790 2643 9786
2635 9786 2630 9753 2633 9752 2631 9750
2633 9750 2633 9747 2634 9747 2633 9745
2634 9744 2626 9738
TIME...MOT...LOC 2322Z 327DEG 23KT 2625 9758
$$
JGG539
WWUS54 KBRO 202345 RRA
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
645 PM CDT FRI APR 20 2012
TXC061-215-202355-
/O.EXP.KBRO.SV.W.0046.000000T0000Z-120420T2345Z/
HIDALGO-CAMERON-
645 PM CDT FRI APR 20 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CAMERON AND
EASTERN HIDALGO COUNTIES HAS EXPIRED...
SEVERE WEATHER CONTINUES IN THE AREA AND TORNADO AND SEVERE
THUNDERSTORM WARNINGS CONTINUE FOR PORTIONS OF CAMERON COUNTY.
LAT...LON 2611 9770 2627 9789 2643 9790 2643 9786
2635 9786 2630 9753 2633 9752 2631 9750
2633 9750 2633 9747 2634 9747 2633 9745
2634 9744 2626 9738
TIME...MOT...LOC 2322Z 327DEG 23KT 2625 9758
$$
JGGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:48 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Apr 20, 2:48 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
248 PM CDT FRI APR 20 2012
.DISCUSSION...AFTER COORDINATION WITH SPC AND WFO CRP...A SEVERE
THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF THE CWA THROUGH 10
PM TONIGHT AS STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG
AND AHEAD OF A COLD FRONT MOVING INTO THE AREA LATER THIS
AFTERNOON INTO THIS EVENING. THE FORECAST HAS BEEN UPDATED TO
REFLECT THE WATCH AND THE POTENTIAL FOR SEVERE WEATHER THIS
AFTERNOON INTO THIS EVENING.
&&
.PREV DISCUSSION... /ISSUED 153 PM CDT FRI APR 20 2012/
SHORT TERM.../TONIGHT THROUGH SATURDAY NIGHT/...STILL AWAITING
THE ARRIVAL OF THE FRONTAL BOUNDARY AND IMPENDING THUNDERSTORM
OUTBREAK ALONG THE FRONT. SPECIAL 18Z SOUNDING LAUNCHED FOR UPDATE
ON VERTICAL PROFILE. INITIAL DATA SHOWS CAPPING STILL HOLDING
FIRM...BUT WILL BE FURTHER ERODED BY COOLER AIR MOVING IN WITH
COLD FRONT. THUNDERSTORM ACTIVITY WILL BE CONFINED TO AREAS
GENERALLY ALONG THE COLD FRONT. LATEST MODEL RUNS BRINGING LESS OF
A WIND THREAT BEHIND THE FRONT OVERNIGHT INTO TOMORROW...WITH
GUSTIER WINDS EXPECTED FURTHER OFFSHORE. SKIES WILL QUICKLY CLEAR
AS DRIER AIR MOVES IN FROM THE NORTHWEST...AND REMAIN CLEAR
THROUGH SATURDAY NIGHT. HIGHS TOMORROW WILL RUN ABOUT 5 TO 10
DEGREES COOLER...AND WITH THE DRIER AIR...WILL MAKE THINGS PRETTY
COMFORTABLE.
LONG TERM.../SUNDAY THROUGH FRIDAY/...
BENIGN WEATHER CONTINUES THROUGH THE LONG TERM PERIOD. A BROAD AREA
OF HIGH PRESSURE OVER THE CALIFORNIA COAST MIGRATES EASTWARD THIS
WEEKEND. LIGHT NORTHWEST FLOW ALOFT WITH A SURFACE HIGH WILL KEEP
MOST OF SOUTH TEXAS UNDER HIGH WARM TEMPERATURES. LOW TEMPERATURES
WILL BE IN THE MID 60S AND MUCH COOLER IN THE FAR NORTH. A DRY AIR
MASS WITH THIS RIDGE WILL KEEP WESTERN TEXAS UNDER RH VALUES IN THE
20S ESPECIALLY ACROSS ZAPATA AND RIO GRANDE CITY AND CONTINUE INTO
THE BEGINNING OF THE UPCOMING WEEK. RH VALUES INCREASE BACK TO THE
30 TO 50 PERCENT RANGE BY WEDNESDAY. DO NO EXPECT CRITICAL FIRE
WEATHER CONDITIONS AT THIS TIME AS WINDS ALOFT ARE NOT STRONG ENOUGH
AND DO NOT LINE UP WITH AREAS OF VERY LOW HUMIDITY FOR SUNDAY
AFTERNOON.
THROUGH THE WEEK...DID NOT MAKE MUCH CHANGE TO THE FORECAST. HIGH
TEMPERATURES REMAIN VERY WARM WITH HIGHS IN THE 90S. RIDGE STARTS TO
BREAK DOWN AS IT MOVES ACROSS THE CENTRAL PLAINS BY MID WEEK.
GFS/CMC SEEM TO AGREED ON ONE UPPER LOW TO MOVE SOUTH OVER THE CA
COAST WITH A SECOND FORMING OVER THE NORTHWEST PACIFIC COAST WITH
THE ECMWF HINTING ON TWO SEPARATE LOW AS WELL BUT NOT AS DEFINED.
GFS IS A LOT FASTER WITH THE CA LOW MOVING INLAND BY WEDNESDAY
ACROSS THE DESERT SOUTHWEST COMPARED TO THE CMC WHICH JUST KEEPS THIS
CLOSED LOW STATIONARY. UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST
WILL MOVE PUSH INLAND BY THE END OF THE WEEK. THERE IS NOT MUCH
IMPACT ON THE LOWER VALLEY. ANOTHER CHANCE OF PRECIPITATION LOOK TO
BE LATER THE FOLLOWING WEEKEND.
MARINE.../TONIGHT THROUGH SATURDAY NIGHT/...THE COLD FRONT IS PROGGED
TO RACE THROUGH THE COASTAL WATERS OVERNIGHT...BRINGING A ROUND OF
THUNDERSTORMS. WINDS ALONG THE FRONT WILL SHIFT TO THE NORTH AND
INCREASE TO 20 TO 25 KNOTS OVERNIGHT AND THROUGH TOMORROW. SEAS WILL
INCREASE TO 5 TO 8 FEET ON SATURDAY AS BREEZY CONDITIONS CONTINUE.
CONDITIONS WILL IMPROVE ON SUNDAY AS HIGH PRESSURE SETTLES ACROSS
THE NORTHWEST GULF.
SUNDAY THROUGH THURSDAY...
AN UPPER RIDGE MOVES EAST KEEPING MOST OF THE RIO GRANDE VALLEY
UNDER A NORTHWEST FLOW ALOFT. WINDS WILL GRADUALLY DECREASE SUNDAY
AFTERNOON WHICH WILL ALLOW FOR SEAS TO LOWER QUICKLY. NEXT WEEK
MARINE CONDITIONS WILL REMAIN BETWEEN 2 TO 4 FEET ACROSS THE MARINE
ZONES. NEXT SYSTEM WILL APPROACH THE AREA INTO THE FOLLOWING WEEKEND
WHICH WILL LIKELY INTERACT WITH A SURFACE HIGH OVER THE GULF WATERS.
THIS WILL DETERIORATE MARINE CONDITIONS INTO THE FOLLOWING WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 64 79 62 82 / 30 0 0 0
BROWNSVILLE 65 81 61 85 / 30 0 0 0
HARLINGEN 63 83 59 85 / 30 0 0 0
MCALLEN 64 85 58 90 / 30 0 0 0
RIO GRANDE CITY 65 87 60 91 / 30 0 0 0
SOUTH PADRE ISLAND 66 77 67 78 / 30 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR WINDS FROM 7 PM THIS EVENING TO 7 AM
CDT SATURDAY FOR GMZ130-132-135.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT SATURDAY
FOR GMZ150-155-170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
61/68/60/58/VEGA/MARTINEZHazardous weather outlook, Apr 20, 2:40 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 240 PM CDT FRI APR 20 2012 TXZ248>257-211945- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 240 PM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS THROUGH 1000 PM TONIGHT. SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY. THUNDERSTORMS WILL BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING STRONG WINDS...ESPECIALLY THIS AFTERNOON AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE BEACHES OF SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH SATURDAY AND SUNDAY...AND AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON THROUGH TONIGHT. GMZ130-132-135-150-155-170-175-211945- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 240 PM CDT FRI APR 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE LAGUNA MADRE AND NEAR SHORE WATERS OF THE LOWER TEXAS COAST THROUGH 1000 PM TONIGHT. A SMALL CRAFT ADVISORY FOR WINDS WILL BE IN EFFECT FOR THE LAGUNA MADRE BEGINNING AT 7 PM CDT THIS EVENING. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND FROM 0 TO 60 NAUTICAL MILES OFFSHORE ALSO BEGINNING AT 7 PM CDT THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE SMALL CRAFT ADVISORY FOR WINDS WILL REMAIN IN EFFECT FOR THE LAGUNA MADRE UNTIL 7 AM CDT SATURDAY...WHILE THE SMALL CRAFT ADVISORY FOR THE GULF OF MEXICO WATERS EAST OF PADRE ISLAND WILL REMAIN IN EFFECT UNTIL 7 PM CDT SATURDAY. ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED ALONG THE LOWER TEXAS COAST LATE SATURDAY NIGHT...AND AGAIN TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NEEDED THIS AFTERNOON THROUGH TONIGHT. CASTILLO
In the hours before
Local storm report, Apr 20, 5:42 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
542 PM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL MCALLEN 26.22N 98.24W
04/20/2012 E1.00 INCH HIDALGO TX TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED NEAR THE INTERSECTION OF
TRENTON AND 10 STREET.
&&
EVENT NUMBER BRO1200049
TSLocal storm report, Apr 20, 5:44 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
544 PM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL 6 NNW MCALLEN 26.29N 98.26W
04/20/2012 E2.50 INCH HIDALGO TX PUBLIC
BEGAN AT 526 PM CONTINUED THROUGH AT LEAST 536 PM.
&&
EVENT NUMBER BRO1200050
BSGLocal storm report, Apr 20, 5:46 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
546 PM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL MCALLEN 26.22N 98.24W
04/20/2012 E2.75 INCH HIDALGO TX POST OFFICE
PUBLIC REPORTS OF BASEBALL SIZE HAIL ON 2500 JASMINE
&&
EVENT NUMBER BRO1200052
AVLocal storm report, Apr 20, 5:48 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
548 PM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL MISSION 26.21N 98.32W
04/20/2012 E1.75 INCH HIDALGO TX PUBLIC
GOLF BALL SIZED HAIL REPORTED AT SHARY AND 3 MILE ROAD.
&&
EVENT NUMBER BRO1200053
EBLocal storm report, Apr 20, 5:50 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
550 PM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL PHARR 26.18N 98.19W
04/20/2012 E1.00 INCH HIDALGO TX PUBLIC
PUBLIC REPORTS GOLF BALL SIZE HAIL IN SOUTH PHARR
&&
EVENT NUMBER BRO1200054
AVLocal storm report, Apr 20, 5:52 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
552 PM CDT FRI APR 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL S RAYMONDVILLE 26.48N 97.78W
04/20/2012 E0.75 INCH WILLACY TX PUBLIC
PENNY SIZED HAIL REPORTED SOUTH OF RAYMONDVILLE.
&&
EVENT NUMBER BRO1200057
EBThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:54 AM CDT | Small Craft Advisory | BRO | 42 hr | |
| Apr 20, 3:54 AM CDT | Small Craft Advisory for Winds | BRO | 30 hr | |
| Apr 20, 3:09 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 51 min |
| Apr 20, 3:57 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg, Starr | 48 min |
| Apr 20, 4:12 PM CDT | Tornado Warning | BRO | Jim Hogg | 10 min |
| Apr 20, 4:14 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 46 min |
| Apr 20, 4:18 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 42 min |
| Apr 20, 4:36 PM CDT | Areal Flood Advisory | BRO | Brooks | 114 min |
| Apr 20, 4:37 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 38 min |
| Apr 20, 4:38 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 52 min |
| Apr 20, 4:58 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 47 min |
| Apr 20, 5:04 PM CDT | Special Marine Warning | BRO | 2 hr | |
| Apr 20, 5:08 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 52 min |
| Apr 20, 5:16 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 27 min |
| Apr 20, 5:17 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 118 min |
| Apr 20, 5:20 PM CDT | Areal Flood Advisory | BRO | Kenedy | 115 min |
| Apr 20, 5:27 PM CDT | Tornado Warning | BRO | Willacy | 14 min |
| Apr 20, 5:30 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 45 min |
| Apr 20, 5:40 PM CDT | Severe Thunderstorm Warning | BRO | Willacy | 50 min |
| Apr 20, 5:56 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 24 min |
| Apr 20, 6:11 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Willacy | 29 min |
| Apr 20, 6:18 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 42 min |
| Apr 20, 6:30 PM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 2 hr |
| Apr 20, 6:30 PM CDT | Tornado Warning | BRO | Cameron | 30 min |
| Apr 20, 6:56 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 49 min |
| Apr 20, 6:57 PM CDT | Tornado Warning | BRO | Cameron | 12 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.